Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 20, NWS Midland/Odessa, TX

April 6, 2013

NWS Midland/Odessa, TX issued this red flag warning at Apr 6, 2013, 3:16 AM MDT. It took effect at Apr 6, 2013, 8:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2013, 3:16 AM MDT (09:16 UTC)
In effect from
Apr 6, 2013, 8:00 AM MDT
Expired
Apr 6, 2013, 9:00 PM MDT
In force
13 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS84 KMAF 060916
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 AM CDT SAT APR 6 2013

...A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
TODAY FOR DRY AND WINDY CONDITIONS...AND A HIGH TO EXTREME FIRE
DANGER... 

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
FOR DRY AND WINDY CONDITIONS...AND A HIGH TO EXTREME FIRE DANGER
SUNDAY AFTERNOON AND EVENING...

.POOR RELATIVE HUMIDITY RECOVERY THIS MORNING WILL HELP CREATE
CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS TODAY
AS WINDS INCREASE TO 30 TO 40 MPH. CONDITIONS WILL IMPROVE TONIGHT
AS WINDS DIMINISH BUT ANOTHER VERY WINDY DAY SUNDAY SHOULD CREATE
MORE CRITICAL FIRE CONDITIONS. NEAR OR MARGINALLY CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY IN THE ADJACENT PLAINS
OF SOUTHEAST NEW MEXICO AND WESTERN PERMIAN BASIN THOUGH THESE
AREAS WILL NOT BE INCLUDED IN THE WATCH DUE TO THEIR BRIEF AND
ISOLATED NATURE.

NMZ115-TXZ045>047-050>052-057>062-067-074-061030-
/O.CAN.KMAF.FW.A.0017.130406T1800Z-130407T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-
416 AM CDT SAT APR 6 2013 /316 AM MDT SAT APR 6 2013/

...FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTHEAST NEW MEXICO 
PLAINS...NORTHWESTERN PERMIAN BASIN...UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR...AND DAVIS MOUNTAINS...

WINDS ARE NOT EXPECTED TO REACH LEVELS REQUIRED FOR A RED FLAG
WARNING TODAY...THEREFORE THE FIRE WEATHER WATCH HAS BEEN
CANCELLED. 

$$

NMZ114-TXZ258-062115-
/O.UPG.KMAF.FW.A.0017.130406T1800Z-130407T0100Z/
/O.NEW.KMAF.FW.W.0020.130406T1400Z-130407T0300Z/
/O.NEW.KMAF.FW.A.0018.130407T1400Z-130408T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
316 AM MDT SAT APR 6 2013

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS... 

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 30 TO 40 MPH GUSTING TO 55 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
503 
WWUS84 KMAF 061833
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
133 PM CDT SAT APR 6 2013

...A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
TODAY FOR DRY WINDY CONDITIONS...AND HIGH TO VERY HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...
MUCH OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND THE VAN HORN
AREA FOR DRY WINDY CONDITIONS...AND VERY HIGH FIRE DANGER SUNDAY...

...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL AREAS FOR DRY WINDY
CONDITIONS...AND VERY HIGH FIRE DANGER MONDAY...

.RED FLAG WEATHER WILL SLOWLY END IN THE GUADALUPE MOUNTAINS THIS 
EVENING UNTIL THEN WINDS OF 15 TO 30 MPH WITH MIN RH/S OF 10 TO 15
PCT ARE EXPECTED. FIRE WEATHER CONCERNS WILL INCREASE DAY TO DAY
THROUGH MONDAY AS TEMPERATURES INCREASE TO WELL ABOVE NORMAL AND
DRY DOWNSLOPE WEST WINDS DRIVE MIN RH/S BELOW 15 PCT BY MONDAY.

NMZ114-TXZ258-071100-
/O.EXT.KMAF.FW.A.0018.130407T1600Z-130409T0100Z/
/O.CON.KMAF.FW.W.0020.000000T0000Z-130407T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
1233 PM MDT SAT APR 6 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...

* WINDS...TODAY WEST 25 TO 30 MPH GUSTING TO 45 MPH. SUNDAY WEST 25
  TO 35 MPH AND WEST 30 TO 45 MPH MONDAY.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. 

&&

$$

TXZ068>070-074-075-079>082-071100-
/O.NEW.KMAF.FW.A.0019.130408T1800Z-130409T0100Z/
CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
133 PM CDT SAT APR 6 2013

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN 
PERMIAN BASIN AND THE TRANS PECOS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* WIND...20 TO 35 MPH.

* HUMIDITY...5 TO 15 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. 

&&

$$

NMZ115-TXZ045>048-050>053-057>063-067-071100-
/O.EXB.KMAF.FW.A.0018.130407T1600Z-130409T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-
133 PM CDT SAT APR 6 2013 /1233 PM MDT SAT APR 6 2013/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN 
AND SOUTHEAST NEW MEXICO AND VAN HORN AREA...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY EVENING. 

* WINDS...WEST 15 TO 30 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.


&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 2:25 AM MDT, 51 minutes earlier.

Area forecast discussion, Apr 6, 2:25 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 AM CDT SAT APR 6 2013

.DISCUSSION...
SURFACE LEE TROUGHING (ZONAL FLOW ALOFT) WITH ITS ASSOCIATED LOW
LEVEL THERMAL RIDGE AND DOWNSLOPE FLOW WILL RESULT IN MUCH ABOVE
NORMAL TEMPERATURES BOTH TODAY AND SUNDAY. IT WILL BE WINDY BOTH
DAYS IN THE MOUNTAINS WITH BREEZY CONDITIONS DEVELOPING IN THE
PLAINS SUNDAY AS THE LEE TROUGH INTENSIFIES. 700 MILLIBAR FLOW
EXPECTED TO BE ONLY 25 KNOTS FROM THE WEST PER MODEL CONSENSUS
TODAY SO HAVE OPTED TO CANCEL THE HIGH WIND WATCH FOR THE GUADALUPE
MOUNTAINS.

BY MONDAY AND TUESDAY A LARGE AND STRONG UPPER LEVEL STORM SYSTEM
IS PROGGED TO MOVE FROM THE PACIFIC COAST TO THE CENTRAL ROCKIES.
LATEST GUIDANCE SUGGEST THAT THE BETTER LIFT WILL RESIDE NORTH
AND NORTHEAST OF THE FORECAST AREA AS THE NORTHERN PORTION OF THE
UPPER LEVEL STORM SYSTEM EJECTS TO THE NORTHEAST TUESDAY.
CONTINUED A DRY FORECAST FOR NOW FOR MONDAY AND TUESDAY. IT WILL
BE VERY WINDY IN THE MOUNTAINS AND BREEZY TO WINDY IN MANY
SECTIONS OF THE PLAINS BOTH DAYS. TUESDAY NIGHT THE ECMWF/CMC DO
ROTATE A SUBSTANTIALLY STRONGER UPPER LEVEL DISTURBANCE IN FROM
THE WEST EJECTING FROM THE SOUTHERN PORTION OF THE UPPER SYSTEM
ALONG THE DRYLINE/PACIFIC FRONT AND GENERATE SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHEASTERN PERMIAN BASIN. HAVE ADDED
SLIGHT POPS FOR THIS AREA TUESDAY NIGHT. BY NEXT WEDNESDAY AND
THURSDAY THE SOUTHERN PORTION OF THE LARGE UPPER LEVEL STORM
SYSTEM IS EXPECTED TO SLOWLY APPROACH WITH MUCH OF THE LOW LEVEL
MOISTURE ALREADY SCOURED OUT COURTESY OF A COLD FRONT LATE
TUESDAY. WHILE I WOULD NOT RULE OUT A FEW SHOWERS CONFIDENCE IS
NOT HIGH ENOUGH IN PLACEMENT AND TIMING THIS FAR OUT TO MENTION AT
THIS TIME WEDNESDAY AND OR THURSDAY. TEMPERATURES WILL COOL ACROSS
WESTERN SECTIONS TUESDAY BEHIND THE FRONT WITH COOLER TEMPERATURES
AREAWIDE WEDNESDAY AND THURSDAY.

TEMPERATURES WILL WARM AGAIN BY NEXT FRIDAY AND SATURDAY WITH
ZONAL FLOW RETURNING.

&&

.FIRE WEATHER...
POOR RH RECOVERY IN THE GUADALUPE MOUNTAINS WILL SET THE STAGE FOR
CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP TODAY AS WINDS INCREASE
BY LATE MORNING. A COLD FRONT WILL MOVE INTO THE NORTHEASTERN
PERMIAN BASIN AND BECOME STATIONARY TODAY...DECREASING THE SURFACE
PRESSURE GRADIENT THUS ALLOWING ONLY MODEST WINDS THIS AFTERNOON.
THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR ALL LOWER
ELEVATIONS OUTSIDE THE GUADALUPE MOUNTAINS. POOR RELATIVE HUMIDITY
RECOVERY IS EXPECTED AGAIN TONIGHT WHICH COULD LEAD TO ANOTHER
CRITICAL FIRE WEATHER DAY IN THE GUADALUPE MOUNTAINS ON SUNDAY.
WINDS WILL BE STRONGER AND COULD APPROACH RED FLAG CRITERIA IN THE
LOWER ELEVATIONS...BUT IT IS TOO MARGINAL TO ISSUE A WATCH AT THIS
TIME. MARGINAL TO LOW END CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE INTO EARLY NEXT WEEK BEFORE A COLD FRONT LOWERS
TEMPERATURES ALLOWING MIN RH/S TO RISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 88  54  89  58  /   0   0   0  10
BIG SPRING TX              90  57  91  60  /   0   0   0  10
CARLSBAD NM                90  52  91  56  /   0   0   0  10
DRYDEN TX                  90  59  95  61  /   0   0   0  10
FORT STOCKTON TX           91  58  92  61  /   0   0   0  10
GUADALUPE PASS TX          83  55  83  51  /   0   0   0   0
HOBBS NM                   87  49  88  54  /   0   0   0  10
MARFA TX                   82  44  83  43  /   0   0   0   0
MIDLAND INTL AIRPORT TX    89  55  90  59  /   0   0   0  10
ODESSA TX                  89  57  89  60  /   0   0   0  10
WINK TX                    92  55  92  58  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

TX...RED FLAG WARNING FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

10/12
Hazardous weather outlook, Apr 5, 12:27 PM MDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
127 PM CDT FRI APR 5 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
127 PM CDT FRI APR 5 2013 /1227 PM MDT FRI APR 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY AND WINDY WEATHER IN THE GUADALUPE MOUNTAINS...ESPECIALLY BELOW
6000 FT ALONG WITH DRY GRASSES HAVE RESULTED IN CRITICAL FIRE WEATHER.
NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN FOR A
FEW HOURS IN THE ADJACENT NEW MEXICO PLAINS. CONDITIONS WILL ABATE
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SATURDAY IN
SOUTHEAST NEW MEXICO...PARTS OF THE PERMIAN BASIN...UPPER TRANS
PECOS...VAN HORN CORRIDOR...AND DAVIS AND GUADALUPE MOUNTAINS. A
FIRE WEATHER WATCH IS IN EFFECT.

IN ADDITION...STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH
WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS SATURDAY. A HIGH
WIND WATCH IS IN EFFECT.

ALSO CRITICAL FIRE WEATHER IS ANTICIPATED SUNDAY AND MONDAY
ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:16 AM MDTFire Weather WatchMAF35 hr
Apr 6, 12:33 PM MDTFire Weather WatchMAFCrane, Pecos, Reagan, Terrell, Upton25 hr

Nearby

Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.